Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 5, 2017, 1:21 PM MDT for Huerfano County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 1:21 PM MDT (19:21 UTC)
- Expired
- Jun 5, 2017, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS85 KPUB 051921 SPSPUB Special Weather Statement National Weather Service Pueblo CO 121 PM MDT MON JUN 5 2017 COZ074-075-088-052000- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 121 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 200 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm over Spanish Peaks, or 25 miles northwest of Trinidad, moving east at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spanish Peaks and Gulnare. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3726 10503 3740 10495 3739 10467 3717 10478 TIME...MOT...LOC 1920Z 291DEG 6KT 3736 10491 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:34 AM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 5, 11:34 AM MDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1134 AM MDT Mon Jun 5 2017 .SHORT TERM...(Today and tonight) Issued at 333 AM MDT Mon Jun 5 2017 Main near/short-term meteorological issues include qpf, thunderstorm intensity and temperatures. Majority of forecast district currently experiencing decreasing clouds and pops in combination with above above seasonal early morning early June temperatures. Latest PV analysis, real-time data, computer simulations and forecast model soundings suggest increasing pops should be noted over many portions of the forecast district from later today into this evening as combination of increasing atmospheric moisture(as noted by precipitable water values increasing to near 1 inch over select locations by later this afternoon) interacts with an incoming upper disturbance. Isolated to scattered shower and thunderstorm activity is anticipated, especially from this afternoon into this evening. Have mentioned locally heavy rain as well as the potential for hail(as localized capes/LI's and deep layer shear exceed 1000 J/KG, -3C and 25 knots respectively) over several locations from later today into this evening, which matches well with latest SPC marginal outlook. Have refrained from issuing a Flash Flood Watch for today as confidence is not high enough for the potential of more widespread heavy precipitation at this time(although Tuesday looks promising for more widespread heavy precipitation in combination with the potential for strong to possibly severe thunderstorms at times). As always, WFO Pueblo will closely monitor recent burn scars(in addition to other locations as needed) for potential flooding issues from later today into this evening and issue hydro/severe weather products as needed. In addition, continued above seasonal early June maximum and minimum temperatures are expected to continue over the forecast district during the next 24 hours, with maximum temperatures this afternoon expected to run near to some 6F degrees warmer over many locations than maximum temperatures observed yesterday(Sunday). Also, continued low-grade gradient winds are expected to continue over the forecast district during the next 24 hours. .LONG TERM...(Tuesday through Sunday) Issued at 333 AM MDT Mon Jun 5 2017 ...Locally Heavy Rain on Tuesday with a Few Strong Storms, Then HOT and DRY Friday Through Sunday... Tuesday looks to be the most active day as a short wave drops southeast in the NW flow aloft. This system will bring locally heavy rain to the area, which could cause some issues with the burn scars. A few marginally severe storms may also be possible on Tuesday. By late in the week into the weekend, dry SW flow will develop over the region. This will allow temps to reach well into the 90s on the plains. It is not out of the question that we may see our first 100F reading somewhere on the far eastern plains on Saturday. Tuesday... A cool front will drop down the plains Tuesday morning. This east- west boundary is forecast to stall somewhere between the US-50 corridor and the Raton Mesa by late Tuesday. The positioning of this boundary will place the SE CO plains in a favorable area for thunderstorm development, some of which may be both marginally severe and produce locally heavy rain. Overall severe threat looks low given weak winds in the atmosphere, however these weak winds (along with the favorable convergence and high CAPE values [1000- 1500 j/kg]) may allow for the heavy rain threat as the storms will not be moving all that quick. All burn scars will be "under the gun" for potential flash flooding on this day, especially the Junkins scar. Urban areas may also see a threat of local flooding problems. The storms will likely initiate over the S mtns by early afternoon and then propagate slowly east as the day moves on. Storms will likely be slow to clear the region, and may last well into the nighttime hours. Wednesday... This day will see considerably less thunderstorm coverage, although the storms that do develop may once again be on the strong side as Modest NW flow aloft will still be over the region while at the sfc, upslope flow will continue. Likewise, sufficient shear will be in place along with CAPEs of around 1000 J/KG. Expect storms to develop along the S mtns by mid afternoon and will move onto the plains by late afternoon and then across the eastern plains during the evening hours. Thursday... Drier air begins to move into the region. Any storms that develop this day will be quite isolated and be more high based then the storms on TUE or WED. Max temps this day will reach well into the 80s to around 90 on the plains, with 70s to around 80F in the valleys. FRI-SUN... Hot. Modest SW flow develops over the region. No precip is anticipated anywhere in the CWA during this time period. The hottest day will likely be SAT when readings will be in the M/U90s plains with a 100F reading possible. Snowmelt flooding may be an issue during this time period as min temps in the mtns will stay well above freezing. Monday... A cool front will come down the plains as flow aloft transitions to westerly. Isolated storms will be possible late. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1109 AM MDT Mon Jun 5 2017 Scattered thunderstorms developing over the mountains will spread off into the adjacent plains this afternoon with KCOS and KPUB most likely to be impacted. Have included a tempo group for both sites to include -TSRA with local gusts up to 40 kts possible. Could be some brief MVFR cigs/vis along with some small hail should a stronger cell directly impact the terminals. Thunderstorm chances decrease after 00z with VFR conditions and light winds returning. KALS will have less of a chance for -TSRA today...so will maintain VCTS in the TAF for now. Nearby thunderstorms may produce erratic winds in the afternoon at KALS with a shift from a northerly direction as thunderstorms pass. Timing of this will need to be monitored closely. Otherwise winds decrease overnight. Tomorrow will see a better chance for TSRA for all three terminals. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...HODANISH AVIATION...KT
Hazardous weather outlook, Jun 5, 11:08 AM MDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1108 AM MDT Mon Jun 5 2017 COZ058>089-093>099-061715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1108 AM MDT Mon Jun 5 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are expected this afternoon and evening, favoring the southeast mountains, Interstate 25 corridor and the southeast plains. One or two of these thunderstorms may reach marginally severe status with the main threats from the more intense thunderstorms being hail around 1 inch in diameter, wind gusts around 60 mph, periods of heavy rainfall and hazardous cloud to ground lightning. In addition, localized flash flooding may occur, especially if one of the stronger thunderstorms directly impacts a burn scar. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous thunderstorms, with localized heavy rain, will be possible on Tuesday. A few of these storms will be marginally severe, producing hail up to the size of quarters and wind gusts to 60 mph. If a strong storm should develop over one of the many burn scars across the region, then flash flooding could occur. Thunderstorm, some strong, will also be possible on Wednesday. However, storm coverage over the region will be less as compared to Tuesday. The primary threats will once again be hail up to the size of quarters and wind gusts to 60 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across most of south central and southeast colorado this afternoon and this evening. 31/31
In the hours before
Special weather statement, Jun 5, 12:31 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Pueblo CO 1231 PM MDT MON JUN 5 2017 COZ065-066-069-051915- La Garita Mountains Above 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- 1231 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 115 PM MDT... At 1231 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Saguache, or 45 miles northwest of Alamosa, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saguache. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3798 10639 3811 10636 3816 10598 3784 10608 TIME...MOT...LOC 1831Z 280DEG 12KT 3803 10631 MOORE
Special weather statement, Jun 5, 12:48 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 1248 PM MDT MON JUN 5 2017 COZ074-075-087-088-051915- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 1248 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 115 PM MDT... At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm near Spanish Peaks, or 24 miles northwest of Trinidad, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spanish Peaks and Gulnare. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3726 10501 3743 10497 3744 10468 3720 10472 TIME...MOT...LOC 1847Z 276DEG 8KT 3733 10491 BL
Special weather statement, Jun 5, 1:15 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
115 PM MDT MON JUN 5 2017
COZ076-077-081-083-052000-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Northwestern Fremont County Above 8500Ft CO-
115 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 200 PM MDT...
At 114 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cripple Creek, or 28 miles west of Colorado Springs,
moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cripple Creek and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3869 10500 3848 10530 3869 10549 3870 10533
3882 10533 3885 10529
TIME...MOT...LOC 1914Z 320DEG 17KT 3873 10534
BLSpecial weather statement, Jun 5, 1:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 121 PM MDT MON JUN 5 2017 COZ074-075-088-052000- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 121 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 200 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm over Spanish Peaks, or 25 miles northwest of Trinidad, moving east at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spanish Peaks and Gulnare. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3726 10503 3740 10495 3739 10467 3717 10478 TIME...MOT...LOC 1920Z 291DEG 6KT 3736 10491 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:08 PM MDT | Special Weather Statement | PUB | Saguache | 37 min |
| Jun 4, 7:08 PM MDT | Special Weather Statement | PUB | Custer | 22 min |
| Jun 4, 7:57 PM MDT | Special Weather Statement | PUB | Alamosa | 18 min |
| Jun 4, 7:59 PM MDT | Special Weather Statement | PUB | Chaffee | 16 min |
| Jun 4, 8:28 PM MDT | Special Weather Statement | PUB | Alamosa | 17 min |
| Jun 4, 8:39 PM MDT | Special Weather Statement | PUB | Alamosa | 21 min |
| Jun 5, 12:31 PM MDT | Special Weather Statement | PUB | Saguache | 44 min |
| Jun 5, 12:48 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jun 5, 1:15 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jun 5, 1:34 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jun 5, 2:05 PM MDT | Special Weather Statement | PUB | Costilla | 25 min |
| Jun 5, 3:05 PM MDT | Special Weather Statement | PUB | Costilla | 25 min |
| Jun 5, 3:23 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont | 3 hr |
| Jun 5, 5:19 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.